Vol. 11, No. 6, 2018

Download this article
Download this article For screen
For printing
Recent Issues

Volume 14
Issue 6, 1671–1976
Issue 5, 1333–1669
Issue 4, 985–1332
Issue 3, 667–984
Issue 2, 323–666
Issue 1, 1–322

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
Dolgopyat's method and the fractal uncertainty principle

Semyon Dyatlov and Long Jin

Vol. 11 (2018), No. 6, 1457–1485

We show a fractal uncertainty principle with exponent 1 2 δ + ε, ε > 0, for Ahlfors–David regular subsets of of dimension δ (0,1). This is an improvement over the volume bound 1 2 δ, and ε is estimated explicitly in terms of the regularity constant of the set. The proof uses a version of techniques originating in the works of Dolgopyat, Naud, and Stoyanov on spectral radii of transfer operators. Here the group invariance of the set is replaced by its fractal structure. As an application, we quantify the result of Naud on spectral gaps for convex cocompact hyperbolic surfaces and obtain a new spectral gap for open quantum baker maps.

PDF Access Denied

However, your active subscription may be available on Project Euclid at

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

resonances, fractal uncertainty principle
Mathematical Subject Classification 2010
Primary: 28A80, 35B34, 81Q50
Received: 23 February 2017
Revised: 26 October 2017
Accepted: 12 January 2018
Published: 3 May 2018
Semyon Dyatlov
Department of Mathematics
Massachusetts Institute of Technology
Cambridge, MA
United States
Long Jin
Department of Mathematics
Purdue University
West Lafayette, IN
United States